Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 47, NWS Burlington, VT

July 6, 2007St. Lawrence County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Jul 6, 2007, 2:48 PM EDT for St. Lawrence County, New York. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2007, 2:48 PM EDT (18:48 UTC)
Expired
Jul 6, 2007, 3:45 PM EDT
In force
57 min
Issued by
NWS Burlington, VT
Area
Counties, with a storm outline in the text

County St. Lawrence County, NY

The radar

The Ft Drum radar (KTYX), 80 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 3:08 PM EDTHAIL 0.88Wanakena, NYNICKEL TO QUARTER SIZE HAIL AT WANAKENA POST OFFICE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 825 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
825 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBTV 061848
SVRBTV
NYC089-061945-
/O.NEW.KBTV.SV.W.0047.070706T1848Z-070706T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
248 PM EDT FRI JUL 6 2007

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. LAWRENCE COUNTY IN NORTHERN NEW YORK

* UNTIL 345 PM EDT.

* AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SOUTH EDWARDS...AND MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FINE AROUND 255 PM EDT.
  WANAKENA AROUND 325 PM EDT.
  9 MILES SOUTHWEST OF CRANBERRY LAKE AROUND 330 PM EDT.

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...DESTRUCTIVE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4447 7522 4420 7540 4407 7507 4410 7455
      4439 7459

$$

JMG
2 follow-up statements
000 
WWUS51 KBTV 061911
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
310 PM EDT FRI JUL 6 2007

NYC089-061945-
/O.CON.KBTV.SV.W.0047.000000T0000Z-070706T1945Z/
ST. LAWRENCE NY-
310 PM EDT FRI JUL 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHEASTERN ST. LAWRENCE COUNTY...

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR NEWTON FALLS..MOVING
SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WANAKENA AND 6 MILES SOUTHWEST OF CRANBERRY LAKE AROUND 325 PM EDT.
  7 MILES SOUTHWEST OF HORSESHOE LAKE AROUND 345 PM EDT.

LAT...LON 4443 7499 4412 7518 4407 7507 4410 7455
      4439 7459

$$

JMG
000 
WWUS51 KBTV 061944
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
342 PM EDT FRI JUL 6 2007

NYC089-061952-
/O.EXP.KBTV.SV.W.0047.000000T0000Z-070706T1945Z/
ST. LAWRENCE NY-
342 PM EDT FRI JUL 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. LAWRENCE
COUNTY EXPIRES AT 345 PM EDT...

THE SEVERE THUNDERSTORM WHICH PRODUCED NICKEL TO QUARTER SIZED HAIL 
IN WANAKENA EARLIER HAS WEAKENED AND MOVED OUT OF THE COUNTY. WHILE 
WIDELY SCATTERED SHOWERS AND FEW THUNDERSTORMS CONTINUE ACROSS THE 
COUNTY AT THIS TIME...THE SEVERE THREAT HAS DIMINISHED.

LAT...LON 4443 7499 4412 7518 4407 7507 4410 7455
      4439 7459

$$

JMG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 10:20 AM EDT, 4 hours 28 minutes earlier.

Area forecast discussion, Jul 6, 10:20 AM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1020 AM EDT FRI JUL 6 2007

.SYNOPSIS...
AN UNSETTLED WEATHER PATTERN REMAINS ACROSS THE NORTH COUNTRY...WITH
A TROUGH OF LOW PRESSURE TRACKING FROM NORTHWEST TO SOUTHEAST ACROSS
THE REGION ON FRIDAY. AFTER A BRIEF BREAK FROM PRECIPITATION CHANCES
LATE TONIGHT AND EARLY SATURDAY...AN APPROACHING WARM FRONT FROM THE
SOUTHWEST WILL YIELD THE NEXT EPISODE OF SHOWERS AND THUNDERSTORMS
SATURDAY AFTERNOON...WITH THE BOUNDARY STALLING NEAR THE CANADIAN
BORDER BY NOON SUNDAY. A FEW SHOWERS AND THUNDERSTORMS MAY PERSIST
NEAR THE FRONT ACROSS EXTREME NORTHERN VERMONT AND NEW YORK ON
SUNDAY...WHILE THE REMAINDER OF THE NORTH COUNTRY EXPERIENCES MUCH
WARMER TEMPERATURES SUNDAY WITH VALLEY HIGHS WELL INTO THE 80S.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED 1020 AM FRI

QUICK AND MINOR UPDATE TO THIS MORNING/S PACKAGE...MAINLY TO NUDGE
DAYTIME POPS UP SLIGHTLY. LATEST SYNOPTIC/SFC ANALYSIS SHOWING WEAK
SFC TROUGH IN PROCESS OF TRAVERSING AREA ATTM AS BROAD CYCLONIC FLOW
ALOFT CONTINUES ACROSS FA. BEST FOCUS OF LIFT SHOULD OCCUR ALONG AND
EAST OF TROUGH BNDRY FROM CHVLY EAST INTO ERN VT. ADDL ENERGY IN THE
FORM OF YET ANOTHER SFC TROUGH ACROSS THE OTTAWA VALLEY SHOULD ALSO
CONTINUE TO SLIDE SOUTHEAST DURING THIS AFTERNOON..AND MAY SPARK
ADDL LATE AFTERNOON CONVECTION ACROSS NRN NEW YORK. WHILE OVERALL
OMEGA FIELDS APPEAR QUITE WEAK...FEEL ENOUGH COOLING ALOFT ( -15C
AT 500 HPA) ALONG WITH WEAK CONVERGENCE ALONG SFC TROUGHS AND DECENT
LL INSTABILITY SHOULD BE ADEQUATE TO FIRE SCT TO NUMEROUS CONVECTIVE
ACTIVITY ACROSS THE REGION THIS AFTERNOON. OTW...INHERITED FCST IN
EXCELLENT SHAPE AND OTHER THAN REMOVAL OF COSMETIC MORNING FOG
REFERENCES NO OTHER CHGS NEEDED.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
UPDATED 300 AM FRI

CONVECTIVE ACTIVITY SHOULD DIMINISH RAPIDLY TONIGHT WITH DIURNAL
COOLING...AND AS MAIN QG FORCING SHIFTS EAST OF CWA. HAVE
INTRODUCED PATCHY FOG AFTER 04Z SAT FOR AREAS AWAY FROM THE
CHAMPLAIN AND ST. LAWRENCE VLYS. BUILDING 500MB HEIGHTS ACROSS THE
OHIO VALLEY DURING THE SHORT-TERM PERIOD WILL FORCE A STRENGTHENING
BAND OF NWLY 500MB FLOW FROM NORTH OF THE GREAT LAKES SEWD INTO NRN
NEW ENGLAND OVER THE WEEKEND. IN FACT...LATEST GFS/NAM INDICATE
50-70KTS OF FLOW AT 500MB ACROSS THE AREA AT TIMES THRU THE WEEKEND.
AN EMBEDDED SHORTWAVE TROUGH TRACKING INTO THE FORECAST AREA
SATURDAY AFTERNOON...COMBINED WITH APPROACHING WARM FRONT/STG 850MB
WAA FROM THE SW SHOULD YIELD NEXT EPISODE OF SHOWERS AND
THUNDERSTORMS SATURDAY AFTERNOON/EVENING. THE WARM FRONT LIFTS NWD
AND STALLS NEAR THE CANADIAN BORDER ON SUNDAY. BELIEVE BULK OF WARM
FRONTAL PRECIPITATION WILL BE CONFINED TO NORTHERN HALF OF FORECAST
AREA ON SUNDAY...WITH GREATEST POPS RIGHT ALONG THE CANADIAN BORDER.
MEANWHILE...850MB TEMPERATURES IN 00Z NAM WARM TO +18C OR SO BY
SUNDAY AFTERNOON. EXPECT TO SEE WIDESPREAD MID 80S IN THE LOWER
ELEVATIONS EXCEPT ALONG INTL BORDER OWING TO CLOUDS/-SHRA THERE.
LASTLY...STRONG SWLY GRADIENT FLOW AND STEEP NEAR SFC LAPSE RATES
SUGGEST GUSTY WINDS DURING THE DAYLIGHT HRS SUNDAY SOUTH OF WARM
FRONT. HAVE PLACED GUSTS TO 30 MPH IN APPROPRIATE GRIDS/ZONES.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
UPDATED 300 AM FRI

A COLD FRONTAL PASSAGE FROM NW-SE ON MONDAY WITH BRING NEXT THREAT
OF SCATTERED SHOWERS AND THUNDERSTORMS...ALONG WITH A SLIGHT COOL
DOWN...WITH HIGHS BACK INTO THE 70S ON MONDAY. GUIDANCE HAS COME
MORE IN LINE WITH STRONGER DRYING IN THE WAKE OF THIS FRONTAL
PASSAGE...WITH HIGH PRESSURE BUILDING EWD ACROSS THE AREA TUE-WED.
IF THIS TREND PERSISTS IN NEXT SUITE OF MODEL RUNS...IT MAY BE
NECESSARY TO LOWER POPS TUE-WED...A WELCOME DEPARTURE FROM THE
RECENT PATTERN OF FREQUENT BUT ILL-DEFINED TROUGH PASSAGES SEEMINGLY
EVERY 12-24 HRS SOME MODERATION IN SFC TEMPERATURES CAN ALSO BE
EXPECTED TUE-WED...WITH HIGHS AGAIN APPROACHING SEASONAL NORMALS.

NEXT FRONTAL SYSTEM BEGINS TO AFFECT THE NORTH COUNTRY BETWEEN
06-12Z THURSDAY PER 00Z GFS...AND WOULD BRING CHANCES FOR SHOWERS
THROUGH MUCH OF THURSDAY IF PRESENT INDICATIONS HOLD.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
UPDATED 735 AM FRI

FOR THE FIRST 24HRS...MAINLY MVFR COND...BUT DOWN TO LIFR/VLIFR AT
TIMES DUE TO CEILINGS BLW OVC010 AND VSBY IN FG 1SM OR LESS...THRU
13Z. THEN VFR COND AFT 13Z BKN040-050. THREAT OF POSSBL TRW IN THE
AFTERNOON/EARLY EVENING HRS MAY BRING COND DOWN TO MVFR AND IFR AT
TIMES DUE TO VSBY REDUCTION IN HEAVY RW AND FG. CEILINGS WILL DRIFT
BETWEEN SCT-BKN040-050...ESPECIALLY IN THE AFTERNOON...DOWN TO
BKN025-035 AT TIMES IN TRW. WINDS WILL START OFF LGT/VAR THRU
12Z-14Z...THEN BECM WNW 10-15KTS THRU 00Z THEN BECM LESS THAN 10KTS
TO NEAR LGT/VAR. AFT 00Z AS WINDS DIMINISH...FG WILL BE MORE
PREVALENT LWR VSBY DOWN TO MVFR/IFR.

HAVE PUT IN NIL AMD FOR MPV TAF DUE TO ASOS TRANSMISSION PROBLEM.

EXTENDED...12Z SATURDAY THRU TUESDAY
SAT THRU TUES...MVFR COND INTO EVENING HRS WITH CHANCE OF -RW/FG AND
                TRW IN THE AFTNOON/EVENING HRS. SOME IFR PSSBL AT
                KSLK/KMPV W/ FG AND LWR CEILINGS.

&&

.EQUIPMENT...
UPDATED 1020 AM FRI

OUTAGE CONTINUES AT KMPV ASOS ATTM. BTV TECHS ARE AWARE OF PROBLEM
AND WILL BE AT THE SITE SHORTLY. THANK YOU FOR YOUR PATIENCE.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...BANACOS
NEAR TERM...JMG
SHORT TERM...BANACOS
LONG TERM...BANACOS
AVIATION...JN
EQUIPMENT...JMG
Hazardous weather outlook, Jul 6, 2:26 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
226 PM EDT FRI JUL 6 2007

NYZ026>031-034-035-087-VTZ001>012-016>019-071830-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
226 PM EDT FRI JUL 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF
VERMONT AND NORTHERN NEW YORK INTO THE LATE AFTERNOON AND EARLY
EVENING HOURS...AS A SURFACE TROUGH OF LOW PRESSURE CROSSES THE
AREA. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW OF
THE STORMS MAY BECOME STRONG TO LOCALLY SEVERE...WITH DAMAGING
WIND GUSTS AND PENNY TO NICKEL SIZED HAIL. THE ACTIVITY IS
EXPECTED TO WANE FAIRLY QUICKLY AFTER SUNSET THIS EVENING WITH THE
LOSS OF DAYTIME HEATING. RESIDENTS ACROSS THE NORTH COUNTRY SHOULD
BE ALERT FOR CHANGING WEATHER CONDITIONS...AND SEEK SAFE SHELTER
IF THUNDERSTORMS APPROACH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HOWEVER...SPOTTERS ARE ENCOURAGED TO RELAY SIGNIFICANT WEATHER OR
STORM REPORTS TO THE NATIONAL WEATHER SERVICE.

JMG

In the hours before

Special weather statement, Jul 6, 10:53 AM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1053 AM EDT FRI JUL 6 2007

NYZ034-035-VTZ009-011-019-061600-
WESTERN ADDISON-EASTERN RUTLAND-WESTERN RUTLAND-EASTERN ESSEX-WESTERN
ESSEX-
INCLUDING...BRANDON AND RUTLAND
1053 AM EDT FRI JUL 6 2007

AT 1048 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS OVER PARADOX...MOVING SOUTHEAST AT 30 MPH.

THE THUNDERSTORMS WILL BE NEAR SHOREHAM BY 1110 AM...NEAR ORWELL BY
1120 AM...NEAR HUBBARDTON...SUDBURY BY 1130 AM...NEAR PITTSFORD...
EAST HUBBARDTON BY 1140 AM...NEAR MENDON AND PROCTOR BY 1150 AM.

THESE THUNDERSTORMS ARE PRODUCING FREQUENT DEADLY LIGHTNING. SEEK
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

SMALL HAIL AND WIND GUSTS OF 35 MPH OR HIGHER MAY ALSO ACCOMPANY
THESE THUNDERSTORMS.

LAHIFF
Local storm report, Jul 6, 11:23 AM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1123 AM EDT FRI JUL 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 AM     HAIL             WALDEN                  44.45N 72.22W
07/06/2007  E0.50 INCH       CALEDONIA          VT   TRAINED SPOTTER

            HALF INCH HAIL FELL FOR ABOUT FOUR MINUTES.

&&

JAN
Special weather statement, Jul 6, 12:20 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1220 PM EDT FRI JUL 6 2007

VTZ005-061715-
WESTERN CHITTENDEN-
INCLUDING...CHARLOTTE...EAST CHARLOTTE...HINESBURG...MT. PHILO STATE
PARK...SHELBURNE AND ST. GEORGE
1220 PM EDT FRI JUL 6 2007

AT 1212 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHARLOTTE...MOVING SOUTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR SHELBURNE...AND MT. PHILO STATE PARK
BY 1230 PM.

SMALL HAIL AND WIND GUSTS OF 35 MPH OR HIGHER MAY ACCOMPANY THIS
THUNDERSTORMS

JMG
Local storm report, Jul 6, 12:57 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1257 PM EDT FRI JUL 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 PM     TSTM WND DMG     POULTNEY                43.52N 73.24W
07/06/2007                   RUTLAND            VT   LAW ENFORCEMENT

            TREES DOWN ON ROUTE 30 IN POULTNEY

1238 PM     TSTM WND DMG     WALLINGFORD             43.48N 72.98W
07/06/2007                   RUTLAND            VT   LAW ENFORCEMENT

            TREES DOWN ON ROUTE 7 IN WALLINGFORD

&&

LAHIFF
Local storm report, Jul 6, 1:15 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
115 PM EDT FRI JUL 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 AM     HAIL             WALDEN                  44.45N 72.22W
07/06/2007  E0.50 INCH       CALEDONIA          VT   TRAINED SPOTTER

            HALF INCH HAIL FELL FOR ABOUT FOUR MINUTES.

1140 AM     TSTM WND DMG     ORWELL                  43.80N 73.30W
07/06/2007                   ADDISON            VT   UNKNOWN

            REPORT OF BRANCHES DOWN BY GENERAL PUBLIC

1140 AM     TSTM WND DMG     ORWELL                  43.80N 73.30W
07/06/2007                   ADDISON            VT   UNKNOWN

            MEDIUM SIZED BRANCHES DOWN IN TOWN OF ORWELL REPORTED BY
            GENERAL PUBLIC

1209 PM     TSTM WND DMG     POULTNEY                43.52N 73.24W
07/06/2007                   RUTLAND            VT   LAW ENFORCEMENT

            TREES DOWN ON ROUTE 30 IN POULTNEY

1230 PM     TSTM WND DMG     ORWELL                  43.80N 73.30W
07/06/2007                   ADDISON            VT   PUBLIC

            3 TREES SNAPPED IN HALF RANGING FROM 8 TO 18 INCHES IN
            DIAMETER

1238 PM     TSTM WND DMG     WALLINGFORD             43.48N 72.98W
07/06/2007                   RUTLAND            VT   LAW ENFORCEMENT

            TREES DOWN ON ROUTE 7 IN WALLINGFORD

&&

LAHIFF
Special weather statement, Jul 6, 2:22 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
222 PM EDT FRI JUL 6 2007

NYZ026>031-034-035-087-VTZ001>012-016>019-070000-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
222 PM EDT FRI JUL 6 2007

...SPECIAL WEATHER STATEMENT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF
VERMONT AND NORTHERN NEW YORK INTO THE LATE AFTERNOON AND EARLY
EVENING HOURS...AS A SURFACE TROUGH OF LOW PRESSURE CROSSES THE
AREA. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW OF
THE STORMS MAY BECOME STRONG TO LOCALLY SEVERE...WITH DAMAGING
WIND GUSTS AND PENNY TO NICKEL SIZED HAIL. THE ACTIVITY IS
EXPECTED TO WANE FAIRLY QUICKLY AFTER SUNSET THIS EVENING WITH THE
LOSS OF DAYTIME HEATING. RESIDENTS ACROSS THE NORTH COUNTRY SHOULD
BE ALERT FOR CHANGING WEATHER CONDITIONS...AND SEEK SAFE SHELTER
IF THUNDERSTORMS APPROACH.

JMG

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.